Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Identities of graded algebras and codimension growth


Authors: Yu. A. Bahturin and M. V. Zaicev
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 3939-3950
MSC (2000): Primary 16R10, 16W50
DOI: https://doi.org/10.1090/S0002-9947-04-03426-9
Published electronically: January 16, 2004
MathSciNet review: 2058512
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A=\oplus_{g\in G}A_g$ be a $G$-graded associative algebra over a field of characteristic zero. In this paper we develop a conjecture that relates the exponent of the growth of polynomial identities of the identity component $A_e$ to that of the whole of $A$, in the case where the support of the grading is finite. We prove the conjecture in several natural cases, one of them being the case where $A$ is finite dimensional and $A_e$ has polynomial growth.


References [Enhancements On Off] (What's this?)

  • 1. Bergen, J. and Cohen, M. Actions of commutative Hopf algebras, Bull. London Math. Soc., 18 (1986), 159-164. MR 87e:16052
  • 2. Bahturin, Y., Giambruno, A. and Riley, D. Group-graded algebras with polynomial identity, Israel J. Math., 104 (1998), 145-155. MR 99c:16041
  • 3. Bahturin, Y., Zaicev M. Identities of graded algebras, J. Algebra, 205 (2001), 1-12. MR 99f:17034
  • 4. Regev, A. Existence of identities in $A \otimes B$, Israel J. Math., 11 (1972), 131-152. MR 47:3442
  • 5. Giambruno, A. and Zaicev, M. On codimension growth of finitely generated associative algebras, Advances in Mathematics, 140 (1998), 145-155. MR 99k:16049
  • 6. Giambruno, A. and Zaicev, M.V. Exponential codimension growth of P.I. algebras: an exact estimate, Advances in Mathematics, 142 (1999), 221-243. MR 2000a:16048
  • 7. Giambruno, A. and Zaicev, M. Minimal varieties of algebras of exponential growth, Electron. Res. Announc. Amer. Math. Soc. 6 (2000), 40-44. MR 2001e:16037
  • 8. Taft, E.J. Invariant Wedderburn factors, Illinois J. Math. 1 (1957), 565-573. MR 20:4586
  • 9. Bahturin, Y., Sehgal, S.K. and Zaicev, M. Group gradings on associative algebras, J. Alg., 241 (2001), 677-698. MR 2002h:16067
  • 10. Regev, A. Codimensions and trace codimensions of matrices are asymptotically equal, Israel J. Math., 47 (1984), 246-250. MR 85j:16024
  • 11. Mal'cev, A.I. On representability of infinite algebras, Matem. Sb., 13 (1943), 263-286. (Russian) MR 6:116c

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16R10, 16W50

Retrieve articles in all journals with MSC (2000): 16R10, 16W50


Additional Information

Yu. A. Bahturin
Affiliation: Department of Mathematics and Statistics, Memorial University of Newfoundland, St. John’s, Newfoundland, Canada A1A 5K9 – and – Department of Algebra, Faculty of Mathematics and Mechanics, Moscow State University, Moscow, 119899, Russia
Email: yuri@math.mun.ca

M. V. Zaicev
Affiliation: Department of Algebra, Faculty of Mathematics and Mechanics, Moscow State University, Moscow, 119899, Russia
Email: zaicev@mech.math.msu.su

DOI: https://doi.org/10.1090/S0002-9947-04-03426-9
Received by editor(s): March 6, 2002
Received by editor(s) in revised form: May 29, 2003
Published electronically: January 16, 2004
Additional Notes: The first author was partially supported by MUN Dean of Science Research Grant #38647
The second author was partially supported by RFBR, grants 99-01-00233 and 00-15-96128
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society